MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 3MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 3MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM930060
Medical Device Problem Codes Difficult to Advance (2920); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #
=
> pc (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was noted as being kinked, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coil embolization, the physician felt strong resistance during the advancement of a 3mm x 6cm galaxy g3 mini coil (glm930060, 30379818) through the sheath.No patient injury was reported.No additional information is available.A non-sterile unit galaxy g3 mini 3mm x 6cm was received inside of a pouch.The device was inspected, and it was found that the dpu is protruded from introducer, no other damages or anomalies were observed during the visual analysis.Also, the marker band was found at 41 cm from hub, and it was found within specification.The embolic coil was inspected under microscope and it was found with a kinked condition stuck inside the introducer.The functional analysis could not be performed due to the embolic coil was found with a kinked condition.This condition could be related with the customer¿s experience at the time of the procedure.Also, a protruded condition was noted on the dpu.A manufacturing record evaluation was performed for the finished device 30379818 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿coil - resistance/friction-with introducer¿ was confirmed, during the microscopic inspection.It was noted that the embolic coil is stuck inside the introducer with a kinked condition, this condition could be related with the customer¿s experience at the time of the procedure and appears to might have been caused by excessive force and/or handling applied to the device.However, it cannot be determined the exact time when this condition appeared.Also, the dpu was found protruded from introducer, this condition may have been related with a handling applied to the device at the procedure timer, however this cannot conclusively determine.Neither the analysis nor the mre suggests that the failure reported by the customer could be related to the manufacturing process.The instructions for use (ifu) states that continuous infusion of an appropriate flush solution is required for optimal performance, and also indicates that the flush should be verified in the event of resistance.Insufficient flush allows blood to back-flow into the microcatheter, which can cause resistance.The ifu gives instructions for when resistance is felt during delivery of the device.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.Kinking can be caused by the application of excessive force to a device while trying to advance against resistance.Multiple attempts to obtain additional information were unsuccessful.If information is provided at a later date, the file will be reopened and processed accordingly.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by the field, during a coil embolization, the physician felt strong resistance during the advancement of a 3mm x 6cm galaxy g3 mini coil (glm930060, 30379818) through the sheath.No patient injury was reported.No additional information is available.Based on the analysis of the device received, the embolic coil was found kinked.

Brand Name
GALAXY G3 MINI 3MM X 6CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11002646
Report Number3008114965-2020-00580
Device Sequence Number14377441
Product Code KRD
UDI-Device Identifier10886704080336
UDI-Public10886704080336
Combination Product (Y/N)N
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model NumberGLM930060
Device Catalogue NumberGLM930060
Device Lot Number30379818
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2020
Initial Report FDA Received Date12/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1